Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Corrigenda and addition to ``Computer verification of the Ankeny-Artin-Chowla conjecture for all primes less than $100\,000\,000\,000$''

Authors: A. J. van der Poorten, H. J. J. te Riele and H. C. Williams
Journal: Math. Comp. 72 (2003), 521-523
MSC (2000): Primary 11A55, 11J70, 11Y40, 11Y65, 11R11
Published electronically: October 16, 2002
Original Article: Math. Comp. 70 (2001), 1311-1328.
MathSciNet review: 1933835
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An error in the program for verifying the Ankeny-Artin-Chowla (AAC) conjecture is reported. As a result, in the case of primes $p$ which are $\equiv5\bmod{8}$, the AAC conjecture has been verified using a different multiple of the regulator of the quadratic field $\mathbb{Q} (\sqrt{p})$ than was meant. However, since any multiple of this regulator is suitable for this purpose, provided that it is smaller than $8p$, the main result that the AAC conjecture is true for all the primes $\equiv1\bmod{4}$ which are $<10^{11}$, remains valid.

As an addition, we have verified the AAC conjecture for all the primes $\equiv1\bmod{4}$ between $10^{11}$ and $2\times10^{11}$, with the corrected program.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11A55, 11J70, 11Y40, 11Y65, 11R11

Retrieve articles in all journals with MSC (2000): 11A55, 11J70, 11Y40, 11Y65, 11R11

Additional Information

A. J. van der Poorten
Affiliation: Centre for Number Theory Research, Macquarie University, Sydney, New South Wales 2109, Australia

H. J. J. te Riele
Affiliation: CWI, Kruislaan 413, 1098 SJ Amsterdam, The Netherlands

H. C. Williams
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, Canada T2N 1N4

Keywords: Periodic continued fractions, function field
Received by editor(s): June 19, 2002
Published electronically: October 16, 2002
Article copyright: © Copyright 2002 American Mathematical Society